Alert archive / New York / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 22, 1997, 12:15 PM EDT for Oneida County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1997, 12:15 PM EDT (16:15 UTC)
- Expired
- Aug 22, 1997, 1:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970 WUUS1 KBGM 221618 RRA SVRBGM NYC065-221715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1215 PM EDT FRI AUG 22 1997 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL NEW YORK ...ONEIDA COUNTY AT 1215 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PASSING OVER THE TOWN OF TABERG AND MOVING NORTHEAST TOWARD AND REACHING BEARTOWN BY 1240 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. SHERWOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:16 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 22, 9:16 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 915 AM EDT FRI AUG 22 1997 CURRENT FCST IN GOOD SHAPE...SO NO REAL CHGS ANTICIPATED. UL CUTOFF SYS CONTS TO SIT AND SPIN OVR SRN ONT ATTM. WATER VAPOR IMAGERY SHOWS A FAIRLY HEALTHY SHRT WV ROTATING ARND THIS FEATURE...HELPING TO KICK OFF CONVECTION ACRS LK ERIE. AS THIS SHRT WV PIVOTS INTO WRN NYS THIS AFTN AND AS SFC HTG DESTABILIZES THE ATMOS UNDERNEATH THE INFLUENCE OF THE COLD CORE SYS ALOFT...LOOK FOR SHWRS/TSTMS TO BREAK OUT...SPCLY WRN PTNS OF THE CWA. MODIFIED BUF RAOB WUD POTENTIALLY YIELD LI/S TO -5 AND CAPES ARND 1400. ISOLD HAIL PRODUCING TSTMS PSBL...MUCH LIKE YDY. ALB SNDG SHOWED A SOMEWHAT MORE STABLE AND LESS BUOYANT ENVIRONMENT...SO SLIGHTLY LWR POPS FOR THE ERN ZNS LOOKS FINE. ENUF LL MOIST PRESENT TO FORM PLENTY OF CU/SC DURG THE AFTN...BUT STILL FEEL THERE WILL BE SUFFICIENT BRKS WITH VERT MIXING TO JUSTIFY P/SNY FCST. MRNG RAOB DATA/PR^ESENT READINGS SUPPORT ADVERTISED MAX TEMPS. ZNS WIBIS SHORTLY. .BGM...NONE. JUREWICZ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:15 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| Aug 22, 3:05 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.